• Wrong document? Swap it for free
  • Written by students who passed
  • Immediately available after payment
  • Read online or as PDF
Sell
Where do you study
Your language
Document preview thumbnail
Preview 4 out of 32 pages
Exam (elaborations)

Rn Pharmacology Vati Re Evaluation Assessment Comprehensive Examination Test With Complete Solutions

Document preview thumbnail
Preview 4 out of 32 pages

RN PHARMACOLOGY VATI RE EVALUATION ASSESSMENT COMPREHENSIVE EXAMINATION TEST WITH COMPLETE SOLUTIONS

Content preview

RN PHARMACOLOGY VATI RE EVALUATION
ASSESSMENT COMPREHENSIVE
EXAMINATION TEST WITH COMPLETE
SOLUTIONS


◉ A nurse is caring for a client who ingested a toxic amount of
acetaminophen 36 hr ago. For which of the following findings should
the nurse monitor? Select all that apply
a. elevated troponin level
b. diaphoresis
c. hyperglycemia
d. abdominal discomfort
e. increased alanine aminotransferase (ALT) level. Answer: b.
Diaphoresis is correct. The nurse should monitor the client for early
manifestations of acetaminophen toxicity, which includes diaphoresis.
Later manifestations of toxicity include liver failure, which manifest
48 to 72 hr following ingestion of the toxic dose.


d. Abdominal discomfort is correct. The nurse should monitor the
client for early manifestations of acetaminophen toxicity, which
include abdominal discomfort, nausea, vomiting, and diarrhea.


e. Increased alanine aminotransferase (ALT) level is correct. The
nurse should monitor ALT levels because these enzymes may elevate
with liver inflammation from acetaminophen overdose.

,◉ A nurse is assessing a client who has a prescription for oral
albuterol for the long-term management of asthma. For which of the
following adverse effects should the nurse monitor?
a. Nystagmus
b. Tachycardia
c. Drowsiness
d. Oral fungal infections. Answer: b. Tachycardia


Albuterol is a beta2-agonist, which can cause excessive stimulation of
cardiac and skeletal muscle beta cells. Therefore, the nurse should
monitor the client for tachycardia and dysrhythmias.


◉ A nurse is planning care for a client who has asthma and a
prescription for methylprednisolone. Which of the following lab
values should the nurse monitor?
a. Aspartate aminotransferase (AST)
b. Fibrin split products
c. BUN
d. Glucose. Answer: d. Glucose


Methylprednisolone therapy increases the synthesis of glucose and
decreases the uptake of glucose by the muscles and adipose tissues,
resulting in increased circulating glucose. Therefore, it is important
for the nurse to regularly monitor blood glucose levels while clients
are receiving corticosteroid therapy.

,◉ A nurse planning care for a client who has a prescription for
acetazolamide. Which of the following findings should the nurse plan
to monitor for as an adverse effect of this medication?
a. Bronchospasm
b. Constipation
c. Diplopia
d. Electrolyte imbalance. Answer: d. Electrolyte imbalance


Acetazolamide promotes renal excretion of sodium and potassium and
reduces the formation of bicarbonate, increasing the client's risk of
electrolyte and acid-base imbalances. Therefore, the nurse should
monitor the client for findings of electrolyte imbalance.


◉ A nurse is caring for a client who reports an increase in migraine
headaches over the past 2 weeks and asks if sumatriptan might be
helpful. Which of the following conditions from the client's medical
history should the nurse recognize as a contraindication for this
medication?
a. Gastrointestinal reflux
b. Angina pectoris
c. Routine acetylsalicylic acid use
d. Eczema. Answer: b. Angina pectoris


Sumatriptan is a vasoconstrictor and can cause angina from coronary
vasospasm. The nurse should identify uncontrolled hypertension,

, coronary artery disease, ischemic heart disease, and angina pectoris as
contraindications for receiving sumatriptan.


◉ A nurse on a telemetry unit is caring for a client who has a new
prescription for digoxin. The nurse should identify that which of the
following cardiac rhythms is a contraindication for administration of
the medication?
a. Atrial flutter
b. Second-degree heart block
c. Atrial fibrillation
d. Narrow QRS complexes. Answer: b. Second-degree heart block


A second-degree heart block results when there is a problem in the
atrioventricular conduction system. Each atrial impulse takes
progressively longer to go from the AV node to the ventricles until a
QRS complex drops. Digoxin slows atrioventricular conduction and
can cause progression to a complete heart block; therefore, the nurse
should identify second-degree heart block as a contraindication for
digoxin therapy.


◉ A nurse is caring for a client who is postoperative following
orthopedic surgery and receiving IV ketorolac. Which of the
following findings should the nurse identify as the priority to report to
the provider?
a. Dry mouth
b. Oliguria
c. Nausea

Document information

Uploaded on
August 14, 2026
Number of pages
32
Written in
2026/2027
Type
Exam (elaborations)
Contains
Questions & answers
$21.99

Wrong document? Swap it for free Within 14 days of purchase and before downloading, you can choose a different document. You can simply spend the amount again.
Written by students who passed
Immediately available after payment
Read online or as PDF

Sold
2
Followers
0
Items
2419
Last sold
1 month ago



Why students choose Stuvia

Created by fellow students, verified by reviews

Quality you can trust: written by students who passed their tests and reviewed by others who've used these notes.

Didn't get what you expected? Choose another document

No worries! You can instantly pick a different document that better fits what you're looking for.

Pay as you like, start learning right away

No subscription, no commitments. Pay the way you're used to via credit card and download your PDF document instantly.

Student with book image

“Bought, downloaded, and aced it. It really can be that simple.”

Alisha Student

Working on your references?

Create accurate citations in APA, MLA and Harvard with our free citation generator.

Working on your references?

Frequently asked questions